Thunderstorm Wind, West Carroll
- When
- July 9, 6:13 PM CST
- Where
- West Carroll County, 6 mi WSW of Pioneer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.700, -91.533
A few trees were blown down.
1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 9, 2:50 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT SAT JUL 9 2005
.DISCUSSION...ALL OF THE TALK IS ON HURRICANE DENNIS...AND AS WELL
IT SHOULD BE. BUT BEFORE THAT WE WILL HAVE A QUIET 18HRS. CURRENT
SHRA AND TSRA WILL DIE DOWN AFTER SUNSET AND ESPECIALLY AS
SUBSIDENCE OUTSIDE OF DENNIS SETS IN. THE EFFECTS OF DENNIS WILL
BEGIN TONIGHT WITH CIRRUS GETTING IN HERE AFTER MIDNIGHT. SO RIGHT
NOW SKIES WILL BEGIN TO INCREASE LATE TONIGHT AND THEN ONLY CONTINUE
WITH SHRA AND TSRA POSSIBLY BY MIDDAY. LOWS TONIGHT LOOK TO REMAIN
JUST ABV NORMAL AS CLOUDS AND DEWPOINTS WILL KEEP THEM IN THE LOWER
TO MID 70S. WINDS WILL BEGIN TO PICK UP BY TOMORROW MORNING AND
ESPECIALLY MIDDAY. WINDS WILL FIRST PICK UP OUT OF THE NORTHEAST AND
THEN BY MIDDAY COULD ALREADY BE GUSTING TO 25 MPH. WITH SOME
OUTTERBANDS POSSIBLY ALREADY MOVING INTO THE AREA BY MIDDAY WE COULD
EVEN SEE SOME STRONGER GUSTS. THE WEATHER WILL ONLY BE ON THE WAY
DOWNHILL AS SUNDAY WEARS ON.
DENNIS HAS BEEN GAINING STRENGTH ALL DAY AND CONTINUES A NORTHWEST
MOTION. PRESSURE SINCE 2AM THIS MORNING HAS FALLEN FROM 972 MB TO
958MB. WHILE WINDS HAVE NOW INCREASED TO 105MPH. CURRENT TRACK OF
DENNIS BRINGS IT ON LAND B/T PENSACOLA AND MOBILE NOW AS A
FORMIDABLE CAT3 STORM WITH SUSTAINED WINDS OF 130 TO 135 MPH WITH
GUST OVER 150MPH THIS WILL MEAN POSSIBLY EVEN STRONGER WINDS
ACROSS OUR ESTRN ZONES. WILL UPGRADE THE SOUTHEAST ZONES TO AN
INLAND TROPICAL STORM WARNING AND WILL ISSUE AN INLAND HURRICANE
WATCH FOR THOSE SAME COUNTIES. ALSO WILL EXTEND THE INLAND TROPICAL
STORM WATCH TO INTERSTATE 55. THIS WILL INCLUDE THE JACKSON METRO.
SUSTAINED WINDS OF 35 TO 45 MPH ALONG WITH GUSTS TO 55 OR GREATER
MAY BE SEEN ACROSS THE METRO. ALSO WITH ANY DECENT RAIN BAND THAT
COMES ACROSS WIND GUSTS MAY EVEN APPROACH 70MPH. /CAB/
NOTE HOWEVER: ANY WWD SHIFT OF THE OFFICIAL NHC TRACK WILL BRING
BIG TIME PROBLEMS WITH POTENTIAL WIND DAMAGE...TORNADOES AND GREATER
RAINFALL TO ERN AND POTENTIALLY CENTRAL MS. A FEW MODELS STILL TRY
TO BRING DENNIS INTO THE MS COAST AND POSSIBLY AS FAR AS THE MOUTH OF
THE MS RIVER. THIS IS NOT TO BE TAKEN LIKELY AND ALL INTEREST SHOULD
CLOSELY MONITOR THE SITUATION.
(MONDAY THROUGH SATURDAY) REMAINS OF DENNIS SHOULD PULL AWAY FROM
THE LOWER MS VALLEY LATE MONDAY FOLLOWED BY SOME DRYING IN A NW FLOW
PATTERN TUESDAY AND WEDNESDAY. EXPECT ADDITIONAL RAINFALL ON MONDAY
TO BE HEAVIEST 2 TO 3 INCHES NE OF HIGHWAY 49 THROUGH CENTRAL MS.
LOCALLY HIGHER STORM TOTALS ALONG AND EAST OF A GRENADA TO QUITMAN
LINE COULD REACH 5 INCHES. BY TUESDAY...SOME DECENT WNW FLOW BRINGS
DRYING THAT COULD LAST UNTIL THURSDAY. STRANGELY ENOUGH...THE 12Z GFS
AND DGEX LOOPING OF THE REMNANTS OF DENNIS FROM THE OH VALLEY BACK
DOWN THE APPALACHIANS INTO THE TN VALLEY BY THE WEEKEND ARE STARTING
TO APPEAR MORE POSSIBLE. THERE IS ALSO BETTER SUPPORT FROM THE ECMWF
AND UKMET ON A STALLING SCENARIO SOMEWHERE IN THE I-70 CORRIDOR.
WILL KEEP THE STATUS QUO ON THE MEDIUM RANGE FORECAST WITH LOW END
MAINLY AFTERNOON POPS ALONG WITH NEAR CLIMATOLOGY TEMPS FOR FRIDAY
THROUGH SATURDAY. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 87 71 83 / 20 70 70 70
MERIDIAN 74 85 72 83 / 30 100 90 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HURRICANE WATCH UNTIL 9 PM MONDAY FOR MSZ057-MSZ058-MSZ066-
MSZ073-MSZ074.
INLAND TROPICAL STORM WARNING FROM 5 PM SUNDAY TO 7 AM MONDAY
FOR MSZ057-MSZ058-MSZ066-MSZ073-MSZ074.
FLASH FLOOD WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR MSZ026-
MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
INLAND TROPICAL STORM WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ036-MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-
MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-
MSZ056-MSZ062-MSZ063-MSZ064-MSZ065-MSZ072.
LA...NONE.
AR...NONE.
&&
24/40HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT SAT JUL 09 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102125- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 425 PM CDT SAT JUL 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... HURRICANE DENNIS WAS CURRENTLY MOVING NORTHWEST OVER THE SOUTHEAST GULF OF MEXICO. THE OFFICIAL HURRICANE FORECAST BRINGS THE SYSTEM INLAND ACROSS SOUTHWEST ALABAMA SUNDAY AFTERNOON AND THEN UP ALONG THE EAST CENTRAL STATE BORDER OF MISSISSIPPI AND INTO NORTH MISSISSIPPI. THIS TRACK WOULD EASILY PRODUCE SUSTAINED WINDS EXCEEDING 40 MPH ACROSS LOCATIONS GENERALLY EAST OF A COLUMBIA TO FOREST TO EUPORA LINE SUNDAY NIGHT INTO MONDAY MORNING. WIND GUSTS COULD TOP 50 MPH OR GREATER FROM NEAR THE MERIDIAN TO COLUMBUS AREAS. BESIDES WIND TORRENTIAL RAIN WILL ALSO BE A BIG PROBLEM WITH DENNIS. WITH THE FORECAST TRACK RIGHT NOW AREAS NEAR AND EAST OF INTERSTATE 55 COULD SEE RAINFALL TOTALS OF 2 TO 5 INCHES...WITH LOCALLY HEAVIER AMOUNTS APPROACHING 6 INCHES OR MORE. THIS MAY IN FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. HOWEVER...THAT SAID SOME DEGREE OF UNCERTAINTY EXISTS AS TO THE ULTIMATE TRACK OF DENNIS. DENNIS HAS THE POTENTIAL TO SERIOUSLY IMPACT PORTIONS OF THE GULF COAST REGION SUNDAY NIGHT INTO MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND INTENSITY OF THIS MAJOR HURRICANE. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT TO SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY MORNING...JULY 16. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 153 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A few trees were blown down.
A slow moving thunderstorm dumped 6 inches of rain across West-Central West Carroll parish during the evening of the 9th. This locally intense rainfall caused Colewa Creek to rise out of its banks and flood several outlying roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466889, 5466890.